Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 12, 2007, 11:46 AM MDT for Sedgwick County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 11:46 AM MDT (17:46 UTC)
- Expired
- Jun 12, 2007, 2:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 177 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 121749 FFWBOU COC115-122045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 1146 AM MDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 245 PM MDT * AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EASTERN SEDGWICK COUNTY. IN ADDITION OTHER THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE FROM PHILLIPS COUNTY INTO SEDGWICK EASTERN SEDGWICK COUNTY DURING THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER AND JULESBURG. DOPPLER RADAR ESTIMATES THAT FROM 1 TO 2 INCHES OF RAIN MAY HAVE FALLEN OVER EASTERN SEDGWICK COUNTY DURING THE PAST 30 MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4076 10237 4076 10206 4100 10206 4099 10232 $$ RPK
2 follow-up statements
000 WGUS75 KBOU 121821 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1217 PM MDT TUE JUN 12 2007 COC115-122045- SEDGWICK CO- 1217 PM MDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR EASTERN SEDGWICK COUNTY... AT 1217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUED OVER EASTERN SEDGWICK COUNTY EAST OF A JULESBURG TO SIXTEEN MILE CORNER. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER AND JULESBURG. DOPPLER RADAR ESTIMATES UP TO 2 INCHES OF RAIN HAS FALLEN OVER SOUTHEASTERN SEDGWICK COUNTY IN THE LAST 45 MINUTES. THIS AREA RECEIVED FROM 2 TO 3 INCHES OF RAIN LAST NIGHT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING ESEPECIALLY ALONG SAND CREEK AND NEAR HIGHWAY 385. IN ADDITION FLASH FLOODING MAY ALSO OCCUR OVER COUNTRY ROADS AND NORMALLY DRY WASHES AND ARROYOS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4076 10237 4076 10206 4100 10206 4099 10232 $$ RPK
000 WGUS75 KBOU 121910 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 108 PM MDT TUE JUN 12 2007 COC115-122045- SEDGWICK CO- 108 PM MDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR EASTERN SEDGWICK COUNTY... AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN AND A FEW THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN CONTINUED OVER EASTERN SEDGWICK COUNTY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER AND JULESBURG. EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF SAND CREEK AND ALONG HIGHWAY 385. IN ADDITION FALSHING FLOODING MAY ALSO OCCUR OVER COUNTRY ROADS AND NORMALLY DRY WASHES AND ARROYOS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4076 10237 4076 10206 4100 10206 4099 10232 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:45 AM MDT, 1 minute earlier.
Area forecast discussion, Jun 12, 11:45 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1145 AM MDT TUE JUN 12 2007 .UPDATE...HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR ZNS 48..50>51 THRU TNT. SATURATED SOILS FROM LAST NIGHTS STORMS AND ON-GOING STORMS WILL RESULT IN FLASH FLOODING THRU TNT. TORNADO WATCH ALSO OUT FOR ZONES 50 AND 51 THRU 00Z WITH DIRECTIONAL SHEAR AT LOW LVLS. MORE LATER... .SHORT TERM...MID LEVEL LOW CLOSING OFF NEAR FOUR CORNERS. I DID NOT REALLY LIKE THE DETAILS OF THE 00Z MODEL RUNS WITH THE TIMING OF THE LOW...POSITION OF THE BAND OF FORCING WRAPPING AROUND THE NORTH SIDE...AND ESPECIALLY THE LOW LEVEL FEATURES. 06Z NAM SEEMS TO DO A BETTER JOB OF ALL OF THE ABOVE. OF PARTICULAR NOTE IS THE EXTENT TO WHICH MILD AND MOIST AIR IS WRAPPING BACK INTO NORTHEASTERN COLORADO. THE PLAN WAS TO HAVE POTENTIALLY COOLER AIR SPILLING IN BEHIND THE LOW AS IT MOVED EAST. INSTEAD WE HAVE A WEAK SURFACE TROUGH PIVOTING IN A WAY THAT KEEPS THE EASTERLY WINDS ACROSS MOST OF OUR AREA...SO INCREASED INSTABILITY INSTEAD OF LESS. THE COOLER AIR IS UP IN WYOMING...BUT WILL ARRIVE LATER. THIS INCREASES THE THREAT OF STRONG CONVECTION TODAY. CLOUD COVER AND THE LIKELY EXTENT OF THE CONVECTION WILL LIMIT THE STRENGTH OF CELLS HOWEVER...SO I WILL NOT GET CARRIED AWAY. EAST OF FORT MORGAN AND LIMON WHERE DEW POINTS WILL BE PUSHING 60 DEGREES CAPES COULD BE IN THE 1000-2000 J/KG RANGE...BUT AGAIN OTHER ENVIRONMENTAL FACTORS WILL LIMIT THE THREAT OF SEVERE HAIL OR WIND. MOST LIKELY PROBLEM WILL BE HEAVY RAINFALL. CELL MOTION LOOKS TO BE AT LEAST 10 MPH MOST OF THE DAY...BUT WE COULD HAVE PROBLEMS FROM TRAINING OR OUTFLOW PROPAGATION OFFSETTING THE CELL MOTION. MOST LIKELY AREA FOR THIS WOULD BE NORTH OF THE LOW AND ALONG WHATEVER SURFACE BOUNDARY WE EVENTUALLY WIND UP WITH. ALSO GREATER MOISTURE CONTENT ROUGHLY NORTH AND EAST OF LIMON. THOUGHT ABOUT A FLASH FLOOD WATCH FOR THE NORTHEAST CORNER BUT DECIDED TO LET THE MORNING CREW DO A BIT MORE ANALYSIS...THEY MAY HAVE A BETTER IDEA HOW THINGS WILL COME TOGETHER. I WILL RAISE POPS AND MENTION HEAVY RAIN ON THE PLAINS... AS COMBINATION OF LIFT/MOISTURE/INSTABILITY APPEARS TO BE UNIVERSAL. SLOWED EASTWARD PROGRESSION OF EVERYTHING OVERNIGHT AS WELL...AND TENDED TO GO WITH MORE SHOWERS VERSUS STORMS BEHIND THE LOW. .LONG TERM...FOR WEDNESDAY...UPPER LOW WILL LINGER OVER ERN CO WITH A DRIER NWLY FLOW DEVELOPING IN THE AFTN AND EVENING. LOOKS LIKE BEST CHC OF PCPN WILL BE ALG THE ERN BORDER IN THE MRNG. ENUF CAPE GENERATED FM THE WRF IN THE AFTN TO KEEP SLGT CHC TSTMS GOING IN THE AFTN AND EVENING. CAPES GENERALLY RANGE FM 400-700 J/KG ALONG THE URBAN CORRIDOR WEDNESDAY AFTN...MORE STABLE TO THE EAST. AN UPPER LEVEL RIDGE WILL MOVE INTO THE CWFA WEDNESDAY NIGHT INTO THURSDAY. QG VERTICAL VELOCITIES ON THURSDAY ARE NEARLY NEUTRAL AOA 700 MB. THE GFS SHOWS LITTLE IN THE WAY OF QPF OVER NERN CO THURSDAY AFTN AND EVENING...WHILE THE WRF IS MORE GENEROUS...ESPECIALLY IN THE MTNS AND ALG THE URBAN CORRIDOR. FOR NOW WILL JUST INTRODUCE SOME ISOLD POPS IN THE MTNS. WL LEAVE THE RMNDR OF THE FCST GRIDS AS THEY WERE. AN UPPER LEVEL RIDGE WILL BE OVER THE DESERT SOUTHWEST WITH A WEAK NNELY FLOW OVER THE CWFA. MAIN FOCUS FOR DEEP CONVECTION SHOULD BE ALONG THE HIR TERRAIN AND THIS ALREADY REFLECTED IN THE GRIDS. THE RIDGE WILL CONTINUE TO BE THE MAIN SYNOPTIC INFLUENCE OVER THE WEST THROUGH THE WEEKEND. THE GFS SHOWS A SYSTEM MOVING ACRS THE NRN TIER STATES SUNDAY AFTN...WITH ITS ASSOCIATED FRONT MOVING INTO THE REGION LATE SUNDAY NIGHT. THERE COULD BE A BETTER CHC OF PCPN AT THAT TIME. CURRENT SLGT CHC POPS ON SUNDAY AFTN/EVENING WILL SUFFICE FOR NOW. && .AVIATION...SHOWERS WILL GRADUALLY INCREASE IN COVERAGE THROUGH EARLY AFTERNOON...THEN SHOWERS AND THUNDERSTORMS ARE LIKELY. WHILE VFR CONDITIONS ARE EXPECTED TO PREVAIL...PERIODS OF MVFR CEILINGS AND VISIBILITIES ARE EXPECTED DURING THE HEAVIER SHOWERS DURING THE LATE AFTERNOON AND EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z WED FOR ZONES 48..50>51. && SWE/CMG/COOPER
Hazardous weather outlook, Jun 12, 10:50 AM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT TUE JUN 12 2007 ...FLASH FLOOD WATCH FOR FAR NORTHEAST COLORADO THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STRENGTHEN OVER FAR NORTHEAST COLORADO THIS AFTERNOON. THE MAIN THREAT WILL BE VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR. THERE IS ALSO ENOUGH INSTABILITY AND HIGH SURFACE MOISTURE TO GENERATE AN ISOLATED SEVERE STORM WITH HAIL UP TO ONE INCH IN DIAMETER. FURTHER WEST TOWARDS THE FRONT RANGE...SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON HOURS. AGAIN THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH IN LESS THAN AN HOUR. THE SEVERE THREAT IS MINIMAL SO ONLY SMALL HAIL IS EXPECTED WITH THE STORMS. THE STORMS WILL END LATER TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO EASTERN COLORADO LATER TONIGHT AND BRINGS DRIER AIR ACROSS WESTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR EASTERN PLAINS OF COLORADO THROUGH THIS EVENING. RAINFALL AND FLOODING REPORTS WILL ALSO BE APPRECIATED. SWE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
| Jun 11, 8:58 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 11, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 19 min |
| Jun 12, 9:23 AM MDT | Flash Flood Watch | BOU | Logan, Phillips, Sedgwick | 16 hr |
| Jun 12, 11:15 AM MDT | Flash Flood Warning | BOU | Phillips | 2 hr |
| Jun 12, 1:14 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
| Jun 12, 2:41 PM MDT | Flash Flood Warning | BOU | Sedgwick | 94 min |
| Jun 12, 4:14 PM MDT | Flash Flood Warning | BOU | Phillips, Sedgwick | 6 hr |
| Jun 12, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.